Skip to main content

Advertisement

You are viewing the new article page. Let us know what you think. Return to old version

Research | Open | Published:

-convergence for mixed-type total asymptotically nonexpansive mappings in hyperbolic spaces

Abstract

In this paper, we prove some -convergence theorems in a hyperbolic space. A mixed Agarwal-O’Regan-Sahu type iterative scheme for approximating a common fixed point of total asymptotically nonexpansive mappings is constructed. Our results extend some results in the literature.

MSC:47H09, 49M05.

1 Introduction and preliminaries

In this paper, we work in the setting of hyperbolic spaces introduced by Kohlenbach [1]. Concretely, (X,d,W) is called a hyperbolic space if (X,d) is a metric space and W:X×X×[0,1]X is a function satisfying

  1. (I)

    x,y,zX, λ[0,1], d(z,W(x,y,λ))(1λ)d(z,x)+λd(z,y);

  2. (II)

    x,yX, λ 1 , λ 2 [0,1], d(W(x,y, λ 1 ),W(x,y, λ 2 ))=| λ 1 λ 2 |d(x,y);

  3. (III)

    x,yX, λ[0,1], W(x,y,λ)=W(y,x,(1λ));

  4. (IV)

    x,y,z,wX, λ[0,1], d(W(x,z,λ),W(y,w,λ))(1λ)d(x,y)+λd(z,w).

If a space satisfies only (I), it coincides with the convex metric space introduced by Takahashi [2]. The concept of hyperbolic spaces in [1] is more restrictive than the hyperbolic type introduced by Goebel [3] since (I)-(III) together are equivalent to (X,d,W) being a space of hyperbolic type in [3]. But it is slightly more general than the hyperbolic space defined in Reich [4] (see [1]). This class of metric spaces in [1] covers all normed linear spaces, -trees in the sense of Tits, the Hilbert ball with the hyperbolic metric (see [5]), Cartesian products of Hilbert balls, Hadamard manifolds (see [4, 6]) and CAT(0) spaces in the sense of Gromov (see [7]). A thorough discussion of hyperbolic spaces and a detailed treatment of examples can be found in [1] (see also [35]).

A hyperbolic space is uniformly convex [8] if for u,x,yX, r>0 and ϵ(0,2], there exists δ(0,1] such that

d ( W ( x , y , 1 2 ) , u ) (1δ)r,

provided that d(x,u)r, d(y,u)r and d(x,y)ϵr.

A map η:(0,)×(0,2](0,1] is called modulus of uniform convexity if δ=η(r,ϵ) for given r>0. Besides, η is monotone if it decreases with r (for a fixed ϵ), that is,

η( r 2 ,ϵ)η( r 1 ,ϵ), r 2 r 1 >0.

A subset C of a hyperbolic space X is convex if W(x,y,λ)C for all x,yC and λ[0,1].

Let (X,d) be a metric space, and let C be a nonempty subset of X. Recall that T:CC is said to be a ({ ν n },{ μ n },ζ)-total asymptotically nonexpansive mapping if there exist nonnegative sequences { ν n }, { μ n } with ν n 0, μ n 0 and a strictly increasing continuous function ζ:[0,)[0,) with ζ(0)=0 such that

d ( T n x , T n y ) d(x,y)+ ν n ζ ( d ( x , y ) ) + μ n ,n1,x,yC.
(1)

It is well known that each nonexpansive mapping is an asymptotically nonexpansive mapping and each asymptotically nonexpansive mapping is a ({ ν n },{ μ n },ζ)-total asymptotically nonexpansive mapping.

T:CC is said to be uniformly L-Lipschitzian if there exists a constant L>0 such that

d ( T n x , T n y ) Ld(x,y),n1,x,yC.

The following iteration process is a translation of the mixed Agarwal-O’Regan-Sahu type iterative scheme introduced in [9] from Banach spaces to hyperbolic spaces. The iteration rate of convergence is similar to the Picard iteration process and faster than other fixed point iteration processes. Besides, it is independent of Mann and Ishikawa iteration processes.

{ x 1 C , x n + 1 = W ( S 1 n x n , T 1 n y n , α n ) , n 1 , y n = W ( S 2 n x n , T 2 n x n , β n ) ,
(2)

where C is a nonempty closed and convex subset of a complete uniformly convex hyperbolic space X with monotone modulus of uniform convexity η. T i :CC, i=1,2, is a uniformly L i -Lipschitzian and ({ ν n ( i ) },{ μ n ( i ) }, ζ ( i ) )-total asymptotically nonexpansive mapping, and S i :CC, i=1,2, is a uniformly L ˜ i -Lipschitzian and ({ ν ˜ n ( i ) },{ μ ˜ n ( i ) }, ζ ˜ ( i ) )-total asymptotically nonexpansive mapping such that the following conditions are satisfied:

  1. (1)

    n = 1 ν n ( i ) <, n = 1 μ n ( i ) <, n = 1 ν ˜ n ( i ) <, n = 1 μ ˜ n ( i ) <, i=1,2;

  2. (2)

    There exists a constant M>0 such that ζ ( i ) (r)Mr, ζ ˜ ( i ) (r)Mr, r0, i=1,2.

Remark 1 Without loss of generality, we can assume that T i :CC and S i :CC, i=1,2, both are uniformly L-Lipschitzian and ({ ν n },{ μ n },ζ)-total asymptotically nonexpansive mappings satisfying conditions (1) and (2). In fact, letting ν n =max{ ν n ( i ) , ν ˜ n ( i ) ,i=1,2}, μ n =max{ μ n ( i ) , μ ˜ n ( i ) ,i=1,2}, L=max{ L i , L ˜ i ,i=1,2} and ζ=max{ ζ ( i ) , ζ ˜ ( i ) ,i=1,2}, then S i and T i , i=1,2, are the required mappings.

Chang [10] proved some strong convergence theorems and -convergence theorems for approximating a common fixed point of total asymptotically nonexpansive mappings in a CAT(0) space using the mixed Agarwal-O’Regan-Sahu type iterative scheme. More precisely, one of the results is as follows.

Theorem 1 [10]

Let C be a bounded closed and convex subset of a complete CAT(0) space X. Let T i :CC and S i :CC, i=1,2, be uniformly L-Lipschitzian and ({ ν n },{ μ n },ζ)-total asymptotically nonexpansive mappings. If F:= i = 1 2 F( T i )F( S i ) and the following conditions are satisfied:

  1. (i)

    n = 1 ν n < and n = 1 μ n <;

  2. (ii)

    there exist constants a,b(0,1) with 0<b(1a) 1 2 such that { α n }[a,b];

  3. (iii)

    there exists a constant M>0 such that ζ(r)Mr, r0;

  4. (iv)

    d(x, T i y)d( S i x, T i y) for all x,yC and i=1,2,

then the sequence { x n } defined by (2) -converges to a common fixed point of T i and S i , i=1,2.

Theorem 1 can be viewed as a improvement and extension of several well-known results in Banach spaces and CAT(0) spaces, such as [9] and [11]. Our purpose of this paper is to extend Theorem 1 from the CAT(0) spaces setting to the general setup of uniformly convex hyperbolic spaces.

Let { x n } be a bounded sequence in a hyperbolic space X. For xX, we define

r ( x , { x n } ) = lim sup n d(x, x n ).

The asymptotic radius r({ x n }) of { x n } is given by

r ( { x n } ) =inf { r ( x , { x n } ) : x X } .

The asymptotic radius r C ({ x n }) of { x n } with respect to CX is given by

r C ( { x n } ) =inf { r ( x , { x n } ) : x C } .

The asymptotic center A({ x n }) of { x n } is the set

A ( { x n } ) = { x X : r ( x , { x n } ) = r ( { x n } ) } .

The asymptotic center A C ({ x n }) of { x n } with respect to CX is the set

A C ( { x n } ) = { x C : r ( x , { x n } ) = r C ( { x n } ) } .

Recall that a sequence { x n } in X is said to -converge to xX if x is the unique asymptotic center of { u n } for every subsequence { u n } of { x n }. In this case, we call x the -limit of { x n }. The following lemmas are important in our paper.

Lemma 1 [12, 13]

Let (X,d,W) be a complete uniformly convex hyperbolic space with monotone modulus of uniform convexity, and let C be a nonempty closed convex subset of X. Then every bounded sequence { x n } in X has a unique asymptotic center with respect to C.

Lemma 2 [12]

Let (X,d,W) be a uniformly convex hyperbolic space with monotone modulus of uniform convexity η. Let xX and { α n } be a sequence in [a,b] for some a,b(0,1). If { x n } and { y n } are sequences in X such that lim sup n d( x n ,x)c, lim sup n d( y n ,x)c and lim n d(W( x n , y n , α n ),x)=c for some c0, then

lim n d( x n , y n )=0.

Lemma 3 [12]

Let C be a nonempty closed convex subset of a uniformly convex hyperbolic space, and let { x n } be a bounded sequence in C such that A({ x n })={y} and r({ x n })=ρ. If { y m } is another sequence in C such that lim m r( y m ,{ x n })=ρ, then lim m y m =y.

Lemma 4 [10]

Let { a n }, { b n } and { c n } be sequences of nonnegative numbers such that

a n + 1 (1+ b n ) a n + c n ,n1.

If n = 1 b n < and n = 1 c n <, then lim n a n exists.

2 Main results

In this section, we prove our main theorems.

Theorem 2 Let C be a nonempty closed and convex subset of a complete uniformly convex hyperbolic space X with monotone modulus of uniform convexity η. Let T i :CC and S i :CC, i=1,2, be uniformly L-Lipschitzian and ({ ν n },{ μ n },ζ)-total asymptotically nonexpansive mappings. If F:= i = 1 2 F( T i )F( S i ) and the following conditions are satisfied:

  1. (i)

    n = 1 ν n < and n = 1 μ n <;

  2. (ii)

    there exist constants a,b(0,1) such that { α n }[a,b];

  3. (iii)

    there exists a constant M>0 such that ζ(r)Mr, r0;

  4. (iv)

    d(x, T i y)d( S i x, T i y) for all x,yC and i=1,2,

then the sequence { x n } defined by (2) -converges to a common fixed point of T i and S i , i=1,2.

Proof We divide our proof into three steps.

Step 1. In the sequel, we shall show that for each pF,

lim n d( x n ,p)and lim n d( x n ,F) exist.
(3)

In fact, by conditions (1), (2), (I) and (iii), one gets

d ( y n , p ) = d ( W ( S 2 n x n , T 2 n x n , β n ) , p ) ( 1 β n ) d ( S 2 n x n , p ) + β n d ( T 2 n x n , p ) ( 1 β n ) { d ( x n , p ) + ν n ζ ( d ( x n , p ) ) + μ n } + β n { d ( x n , p ) + ν n ζ ( d ( x n , p ) ) + μ n } = d ( x n , p ) + ν n ζ ( d ( x n , p ) ) + μ n ( 1 + ν n M ) d ( x n , p ) + μ n
(4)

and

d ( x n + 1 , p ) = d ( W ( S 1 n x n , T 1 n y n , α n ) , p ) ( 1 α n ) d ( S 1 n x n , p ) + α n d ( T 1 n y n , p ) ( 1 α n ) { d ( x n , p ) + ν n ζ ( d ( x n , p ) ) + μ n } + α n { d ( y n , p ) + ν n ζ ( d ( y n , p ) ) + μ n } ( 1 α n ) { ( 1 + ν n M ) d ( x n , p ) + μ n } + α n { ( 1 + ν n M ) d ( y n , p ) + μ n } .
(5)

Combining (4) and (5), one has

d( x n + 1 ,p)(1+ σ n )d( x n ,p)+ ξ n ,n1 and pF,
(6)

and

d( x n + 1 ,F)(1+ σ n )d( x n ,F)+ ξ n ,n1,
(7)

where σ n = ν n M(1+ α n (1+ ν n M)), ξ n =(1+ α n (1+ ν n M)) μ n . Furthermore, using condition (i), one has

n = 1 σ n <and n = 1 ξ n <.
(8)

Consequently, a combination of (6), (7), (8) and Lemma 4 shows that (3) is proved.

Step 2. We claim that

lim n d( x n , T i x n )=0and lim n d( x n , S i x n )=0,i=1,2.
(9)

In fact, it follows from (3) that lim n d( x n ,p) exists for each given pF. Without loss of generality, we assume that

lim n d( x n ,p)=c0.
(10)

By (4) and (10), one has

lim inf n d( y n ,p) lim sup n d( y n ,p) lim n { ( 1 + ν n M ) d ( x n , p ) + μ n } =c.
(11)

Noting

d ( T 1 n y n , p ) = d ( T 1 n y n , T 1 n p ) d ( y n , p ) + ν n ζ ( d ( y n , p ) ) + μ n ( 1 + ν n M ) d ( y n , p ) + μ n , n 1 ,

and

d ( S 1 n x n , p ) = d ( S 1 n x n , S 1 n p ) d ( x n , p ) + ν n ζ ( d ( x n , p ) ) + μ n ( 1 + ν n M ) d ( x n , p ) + μ n , n 1 ,

by (10) and (11), one has

lim sup n d ( T 1 n y n , p ) cand lim sup n d ( S 1 n x n , p ) c.
(12)

Besides, by (6) one gets

d( x n + 1 ,p)=d ( W ( S 1 n x n , T 1 n y n , α n ) , p ) (1+ σ n )d( x n ,p)+ ξ n ,

which yields that

lim n d ( W ( S 1 n x n , T 1 n y n , α n ) , p ) =c.
(13)

Now, by (12), (13) and Lemma 2, we have

lim n d ( S 1 n x n , T 1 n y n ) =0.
(14)

Using the same method, we can also have that

lim n d ( S 2 n x n , T 2 n x n ) =0.
(15)

It follows from (14), (15) and condition (iv) that

lim n d ( x n , T 1 n y n ) lim n d ( S 1 n x n , T 1 n y n ) =0
(16)

and

lim n d ( x n , T 2 n x n ) lim n d ( S 2 n x n , T 2 n x n ) =0.
(17)

By virtue of (15), one has

d ( y n , S 2 n x n ) = d ( W ( S 2 n x n , T 2 n x n , β n ) , S 2 n x n ) β n d ( T 2 n x n , S 2 n x n ) 0 as  n .
(18)

Because we have

d( x n , y n )d ( x n , T 2 n x n ) +d ( T 2 n x n , S 2 n x n ) +d ( S 2 n x n , y n ) ,

it follows from (15), (17) and (18) that

lim n d( x n , y n )=0.
(19)

Combining (16) and (19), one obtains

d ( x n , T 1 n x n ) d ( x n , T 1 n y n ) + d ( T 1 n y n , T 1 n x n ) d ( x n , T 1 n y n ) + d ( x n , y n ) + ν n ζ ( d ( x n , y n ) ) + μ n d ( x n , T 1 n y n ) + ( 1 + ν n M ) d ( x n , y n ) + μ n 0 as  n .
(20)

Moreover, it follows from (16) and (19) that

d ( S 1 n x n , T 1 n x n ) d ( S 1 n x n , T 1 n y n ) + d ( T 1 n y n , T 1 n x n ) d ( S 1 n x n , T 1 n y n ) + L d ( y n , x n ) 0 as  n .
(21)

This jointly with (16) and (20) yields that

d ( S 1 n x n , x n ) d ( S 1 n x n , T 1 n x n ) +d ( T 1 n x n , x n ) 0as n,

and

d ( x n + 1 , x n ) d ( W ( S 1 n x n , T 1 n y n , α n ) , x n ) ( 1 α n ) d ( S 1 n x n , x n ) + α n d ( T 1 n y n , x n ) 0 as  n .
(22)

Now by (17), (20) and (22), for each i=1,2, one gets

d ( x n , T i x n ) d ( x n , x n + 1 ) + d ( x n + 1 , T i n + 1 x n + 1 ) + d ( T i n + 1 x n + 1 , T i n + 1 x n ) + d ( T i n + 1 x n , T i x n ) ( 1 + L ) d ( x n , x n + 1 ) + d ( x n + 1 , T i n + 1 x n + 1 ) + L d ( T i n x n , x n ) 0 as  n .
(23)

For each i=1,2, the combination of (15), (17), (20), (21) and (iv) yields that

d ( x n , S i x n ) d ( x n , T i n x n ) + d ( S i x n , T i n x n ) d ( x n , T i n x n ) + d ( S i n x n , T i n x n ) 0 as  n .
(24)

Therefore, (9) is proved.

Step 3. Now we are in a position to prove the -convergence of { x n }. Since { x n } is bounded, by Lemma 1, it has a unique asymptotic center A C ({ x n })={ x }. Let { u n } be any subsequence of { x n } with A C ({ u n })={u}, then by (23) and (24), for each i=1,2, we have

lim n d( u n , T i u n )=0andd( u n , S i u n )=0.
(25)

We claim that uF. In fact, we define a sequence { z m } in C by z m = T 1 m u. Then one has

d ( z m , u n ) d ( T 1 m u , T 1 m u n ) + d ( T 1 m u n , T 1 m 1 u n ) + + d ( T 1 u n , u n ) d ( u , u n ) + ν n ζ ( d ( u , u n ) ) + μ n + L d ( T 1 u n , u n ) + + d ( T 1 u n , u n ) .

By (25), one gets

lim sup n d( z m , u n ) lim sup n d(u, u n )=r ( u , { u n } ) ,

which yields that

| r ( z m , { u n } ) r ( u , { u n } ) | 0as m.

Lemma 3 shows that lim m T 1 m u=u. Because T 1 is uniformly continuous, we have

T 1 u= T 1 ( lim m T 1 m u ) = lim m T 1 m + 1 u=u.

Hence, uF( T 1 ). Using the same method, we can prove that uF. By the uniqueness of asymptotic centers, we get that x =u. It implies that x is the unique asymptotic center of { u n } for each subsequence { u n } of { x n }, that is, { x n } -converges to x F. The proof is completed. □

References

  1. 1.

    Kohlenbach U: Some logical metatheorems with applications in functional analysis. Trans. Am. Math. Soc. 2005, 357: 89–128. 10.1090/S0002-9947-04-03515-9

  2. 2.

    Takahashi W: A convexity in metric spaces and nonexpansive mappings. Kodai Math. Semin. Rep. 1970, 22: 142–149. 10.2996/kmj/1138846111

  3. 3.

    Goebel K, Kirk WA: Iteration processes for nonexpansive mappings. Contemporary Mathematics 21. In Topological Methods in Nonlinear Functional Analysis. Edited by: Singh SP, Thomeier S, Watson B. Am. Math. Soc., Providence; 1983:115–123.

  4. 4.

    Reich S, Shafrir I: Nonexpansive iterations in hyperbolic spaces. Nonlinear Anal., Theory Methods Appl. 1990, 15: 537–558. 10.1016/0362-546X(90)90058-O

  5. 5.

    Goebel K, Reich S Monographs and Textbooks in Pure and Applied Mathematics 83. In Uniform Convexity, Hyperbolic Geometry, and Nonexpansive Mappings. Dekker, New York; 1984. ix+170

  6. 6.

    Reich S, Zaslavski AJ: Generic aspects of metric fixed point theory. In Handbook of Metric Fixed Point Theory. Edited by: Kirk WA, Sims B. Kluwer Academic, Dordrecht; 2001:557–576.

  7. 7.

    Bridson M, Haefliger A: Metric Spaces of Non-Positive Curvature. Springer, Berlin; 1999.

  8. 8.

    Shimizu T, Takahashi W: Fixed points of multivalued mappings in certain convex metric spaces. Topol. Methods Nonlinear Anal. 1996, 8: 197–203.

  9. 9.

    Agarwal RP, O’Regan D, Sahu DR: Iterative construction of fixed points of nearly asymptotically nonexpansive mappings. J. Nonlinear Convex Anal. 2007, 8: 61–79.

  10. 10.

    Chang SS, Wang L, Lee HWJ, Chan C:Strong and −convergence for mixed type total asymptotically nonexpansive mappings in CAT(0) spaces. Fixed Point Theory Appl. 2013., 2013: Article ID 122

  11. 11.

    Sahin A, Basarir M: On the strong convergence of modified S -iteration process for asymptotically quasi-nonexpansive mappings in CAT(0) space. Fixed Point Theory Appl. 2013., 2013: Article ID 12

  12. 12.

    Khan AR, Fukhar-ud-din H, Khan MAA: An implicit algorithm for two finite families of nonexpansive maps in hyperbolic spaces. Fixed Point Theory Appl. 2012., 2012: Article ID 54

  13. 13.

    Leustean L: Nonexpansive iterations in uniformly convex W -hyperbolic spaces. Contemporary Mathematics 513. In Nonlinear Analysis and Optimization I: Nonlinear Analysis. Edited by: Leizarowitz A, Mordukhovich BS, Shafrir I, Zaslavski A. Am. Math. Soc., Providence; 2010:193–209.

Download references

Acknowledgements

Supported by General Project of Educational Department in Sichuan (No. 13ZB0182) and Doctor Research Foundation of Southwest University of Science and Technology (No. 11zx7130).

Author information

Correspondence to Li-Li Wan.

Additional information

Competing interests

The author declares that they have no competing interests.

Rights and permissions

Reprints and Permissions

About this article

Keywords

  • total asymptotically nonexpansive mappings
  • hyperbolic space
  • -convergence
  • mixed Agarwal-O’Regan-Sahu type iterative scheme